MAUDE Adverse Event Report: SMITH & NEPHEW, INC. AHTB ACTIVE HEEL TRACTION BOOT; APPARATUS, TRACTION, NON-POWERED

SMITH & NEPHEW, INC. AHTB ACTIVE HEEL TRACTION BOOT; APPARATUS, TRACTION, NON-POWERED
Model Number 72202682
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during surgery, while tightening the orange straps on the active heel traction boot the bolt/ washer that holds these straps in place snapped and broke away from the boot.It is unknown if there was a delay or how was the procedure completed.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, which was not used in a procedure, was not returned for evaluation.A relationship between the device and the reported incident could not be confirmed.A review of the manufacturing records could not be performed because the serial number was not provided.Factors that are known to contribute to the alleged fault/failure may be a component failure or excessive force.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.If the product is returned in the future the complaint can be reopened and evaluated.Our quality department will continue to monitor for trends.
 
Event or Problem Description
It was reported that during a hip arthroscopy, while tightening the orange straps on the active heel traction boot, the bolt/washer that holds these straps in place snapped and broke away from the boot.There was a delay of under 30 min and the procedure was completed using a s+n backup device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.

Brand Name
AHTB ACTIVE HEEL TRACTION BOOT
Common Device Name
APPARATUS, TRACTION, NON-POWERED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key10425684
Report Number3003604053-2020-00081
Device Sequence Number14193876
Product Code HST
UDI-Device Identifier00885554024807
UDI-Public00885554024807
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202682
Device Catalogue Number72202682
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer08/18/2020
09/16/2020
Initial Report FDA Received Date08/19/2020
Supplement Report FDA Received Date08/27/2020
09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1